ISSN    : 2587-0998
E-ISSN : 2587-1404

Quick Search




A rare outcome induced by metformin intoxication: Severe lactic acidosis and sudden cardiac arrest [SCIE]
SCIE. 2009; 20(1): 42-44

A rare outcome induced by metformin intoxication: Severe lactic acidosis and sudden cardiac arrest

Gökhan Perincek1, Ebru Çakır Edis1, Sibel Güldiken2, Mehmet Şevki Uyanık3
1Trakya University Faculty of Medicine, Department of Chest Diseases, Edirne, Turkey
2Trakya University Faculty of Medicine, Department of Endocrinology and Metabolism Diseases, Edirne, Turkey
3Trakya University Faculty of Medicine, Department of Internal Medicine, Edirne, Turkey

A 55-year-old male patient taking oral antidiabetics due to type 2 diabetes mellitus took 60 metformin HCL in a suicide attempt. The patient was conscious and the tests revealed pH: 7.29, PaCO2: 39, PaO2: 44, and lactate: 23.4. The patient was given 5 ampoules of NaHCO3 and NaHCO3 infusion was started. Dopamine infusion was added to the therapy due to hypotension. Lactic acidosis increased nevertheless, and the patient’s condition worsened, so intubation was performed. Hemodiafiltration due to increasing lactic acidosis was planned, but was not possible because of continuing hypotension. The patient died after cardiac arrest.

Keywords: Hemodiafiltrasyon, lactic acidosis, metformin

Metformin intoksikasyonuna bağlı gelişen nadir bir tablo: Ağır laktik asidoz ve ani kardiyak arrest

Gökhan Perincek1, Ebru Çakır Edis1, Sibel Güldiken2, Mehmet Şevki Uyanık3
1Trakya Üniversitesi Tıp Fakültesi, Göğüs Hastalıkları Anabilim Dalı, Edirne
2Trakya Üniversitesi Tıp Fakültesi, Endokrinoloji ve Metabolizma Hastalıkları Bilim Dalı, Edirne
3Trakya Üniversitesi Tıp Fakültesi, Dahiliye Anabilim Dalı, Edirne

Elli beş yaşında erkek hasta tip 2 diyabetes mellitus nedeniyle oral antidiyabetik kullanmakta iken, intihar amacıyla 60 adet metformin HCL içtiği öğrenildi. Genel durum orta, bilinç açık olan hastanın tetkiklerinde pH: 7,29, PaCO2: 39, PaO2: 44 ve laktat: 23,4 olarak saptandı. Hastaya 5 ampul NaHCO3 puşe yapıldı ve NaHCO3 infüzyonu başlandı. Tansiyonu düşük seyretmesi nedeniyle tedaviye dopamin infüzyonu eklendi. Yapılan tedaviye rağmen laktik asidozu artan, genel durumu kötüleşen hasta entübe edildi. Derinleşen laktik asidoz nedeniyle hemofiltrasyon uygulanması planlandı. Hastanın tansiyonunun tedaviye rağmen düşük seyretmesi nedeniyle hemofiltrasyona başlanamadı. Laktik asidozu derinleşen hasta kardiyak arrest sonrası hayatını kaybetti.

Anahtar Kelimeler: Hemodiafiltrasyon, laktik asidoz, metformin

Gökhan Perincek, Ebru Çakır Edis, Sibel Güldiken, Mehmet Şevki Uyanık. A rare outcome induced by metformin intoxication: Severe lactic acidosis and sudden cardiac arrest. SCIE. 2009; 20(1): 42-44

Corresponding Author: Gökhan Perincek, Türkiye
LookUs & Online Makale